Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Loganoo

4 months into accutane and still breaking out/not clear

Recommended Posts

Hello, I've been on accutane for exactly 4 months now, and I am not thrilled with my results. Before accutane, i had mild acne, but it was very persistant, so my dermatologist decided to put my on accutane. Around month 2, i had the "flare up" stage, but since that has calmed down, I am still having consistant breakouts.

My face has gotten extremely dry, so if I ever pop a pimple on my face, it usually gets very irritated and red. I've read many many posts around here and have seen many pictures of people's faces that show their accutane clearing up there face almost all the way after 3 or so months, then being nearly flawless at the end of their course.

My question is, why isn't mine giving me the same results? I am on 60 mg/ per day, and debating whether to just stop my course and toy with other remedies, because the dryness and constant application of lotion is just killing me. I feel like I should be seeing better results after all these long months, but nope, nothing at all. Please leave feedback!

Share this post


Link to post
Share on other sites
Hello, I've been on accutane for exactly 4 months now, and I am not thrilled with my results. Before accutane, i had mild acne, but it was very persistant, so my dermatologist decided to put my on accutane. Around month 2, i had the "flare up" stage, but since that has calmed down, I am still having consistant breakouts.

My face has gotten extremely dry, so if I ever pop a pimple on my face, it usually gets very irritated and red. I've read many many posts around here and have seen many pictures of people's faces that show their accutane clearing up there face almost all the way after 3 or so months, then being nearly flawless at the end of their course.

My question is, why isn't mine giving me the same results? I am on 60 mg/ per day, and debating whether to just stop my course and toy with other remedies, because the dryness and constant application of lotion is just killing me. I feel like I should be seeing better results after all these long months, but nope, nothing at all. Please leave feedback!

How is your body holding up? Are you having any stomach, liver, or hair issues? If not, then I would recommend continuing the drug.

However, if you are experiencing issues with your body, discontinue the drug immediately. While Accutane is a quick fix, it is not the true solution. You need to start LIVING a healthier life. I understand for some their acne is so bad that only Accutane can work, but for most cases, I believe Accutane is not the solution, and can be solved by:

1. enough quality sleep

2. stress control

3. limited masturbation/sexual intercourse (only once per week!)

4. healthy eating

Share this post


Link to post
Share on other sites

My body is fine, just the dryness on my face and lips. I really want to continue, but I'm just not sure its worth it. I am just thinking about stopping and letting my body return to normal and dealing with the acne like I used to.

Edited by Loganoo

Share this post


Link to post
Share on other sites
My body is fine, just the dryness on my face and lips. I really want to continue, but I'm just not sure its worth it. I am just thinking about stopping and letting my body return to normal and dealing with the acne like I used to.

That's good. I think you should continue for 1 more month. If the drug still isn't working, discontinue it.

I hope you will really consider actively trying to do the four factors I mentioned above. It sounds easy and obvious, but it takes time and a conscious effort to do all four. I believe in most cases, people who do all 4 things will be acne-free, and much happier.

Share this post


Link to post
Share on other sites

it would seem pretty short sighted to consider quitting at this point. you have invested a great deal into the medication, in the absence of side effects, why not give it every chance to work? While it worked for me within the first month, i have seen many posts on here indicating that it didn't dramatically improve their condition until much later on in the course... in some cases even after the medication was stopped.

also, did you take before pics to monitor your progress? it is very possible that you are underestimating how far you have come.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×